MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.00mm x 20mm maverick balloon catheter was selected for use.However, after inserting the balloon for treatment on the lesion, the balloon ruptured at 6 atmospheres during inflation.The lesion was somewhat calcified and the procedure was completed with another 2.0 x 20mm maverick balloon catheter.There were no patient complications reported.Patient was in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg maverick 2 mr, 2.00mm x 20mm was returned for analysis.Visual / tactile inspection revealed that the balloon contained blood and was returned in a deflated state.No issues or damages on the hypotube shaft profile.A detailed microscopic examination of the balloon material identified a pinhole 1mm proximal from the distal markerband.No issues or damages on the tip profile.A microscopic examination of the markerband identified no damage.The device was attached to an encore inflation device.An attempt was made to inflate the balloon however a pinhole was located 1mm proximal from the distal markerband.The encore device verified before and after use using the druck gauge.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20183775
Report Number2124215-2024-56383
Device Sequence Number8298549
Product Code LOX
UDI-Device Identifier08714729370161
UDI-Public08714729370161
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0034285943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale